MAUDE Adverse Event Report: STRYKER GMBH IM REAMER, AO FITTING BIXCUT Ø11,0X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH IM REAMER, AO FITTING BIXCUT Ø11,0X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02256110
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a rupture of the instrument during surgery.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Please note corrections to section d9/h3, the device was not returned.The reported event could be confirmed with the help of a couple of images shared by the customer.The device inspection could not be performed as the device was not returned for evaluation.However, a couple of images were shared by the customer which shows the spiral to be in an unwound state, both at the distal as well as the proximal end.The spiral at the proximal end could be seen detached.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Since the actual device evaluation was not possible, the root cause of the issue could not be determined.However, based on the available images, most probable cause of the issue could be user related involving counter- clockwise rotation of the reamer during use, but not limited upto it.If the device is returned for evaluation or if any further information is provided, the complaint report will be updated.
 
Event or Problem Description
It was reported that there was a rupture of the instrument during surgery.3/1/2024 - update.No impact to the patient.The surgery was completed with another replacement product.

Brand Name
IM REAMER, AO FITTING BIXCUT Ø11,0X480 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18729695
Report Number0009610622-2024-00077
Device Sequence Number12809949
Product Code LXH
UDI-Device Identifier04546540145390
UDI-Public04546540145390
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02256110
Device Lot NumberK02717A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown